Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Feb 25, 2025, 1:10 AM MST for 26 counties in Nebraska. It took effect at Feb 25, 2025, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2025, 1:10 AM MST (08:10 UTC)
- In effect from
- Feb 25, 2025, 11:00 AM MST
- Expired
- Feb 25, 2025, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS83 KLBF 250810 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 210 AM CST Tue Feb 25 2025 NEZ204-206-208-209-252100- /O.NEW.KLBF.FW.W.0002.250225T1800Z-250226T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 210 AM CST Tue Feb 25 2025 /110 AM MST Tue Feb 25 2025/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from noon CST /11 AM MST/ today to 7 PM CST /6 PM MST/ this evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 209 Loup Rivers Basin. * TIMING...Noon to 7 PM CST this evening, 11 AM to 6 PM MST this evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph, becoming northwest early this evening. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 72 degrees. * LIGHTNING...None. * IMPACTS...Any fire start will likely spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
230 WWUS83 KLBF 251600 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1000 AM CST Tue Feb 25 2025 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON INTO THE EARLY EVENING HOURS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... NEZ210-219-260200- /O.EXB.KLBF.FW.W.0002.250225T1800Z-250226T0200Z/ Frenchman Basin-Loess Plains- 1000 AM CST Tue Feb 25 2025 /900 AM MST Tue Feb 25 2025/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR DRY LIGHTNING...LOW RELATIVE HUMIDITY...AND GUSTY WINDS... The National Weather Service in North Platte has issued a Red Flag Warning for dry lightning, low relative humidity and gusty winds, which is in effect until 8 PM CST /7 PM MST/ this evening. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 7 PM CST this evening, 11 AM to 6 PM MST this evening. * WINDS...West 15 to 20 mph with gusts up to 35 mph. Winds will shift to the northwest early this evening and remain gusty through the evening hours. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * TEMPERATURES...Up to 73. * LIGHTNING...Isolated. * IMPACTS...Any fire start will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208-209-260200- /O.EXT.KLBF.FW.W.0002.250225T1800Z-250226T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 1000 AM CST Tue Feb 25 2025 /900 AM MST Tue Feb 25 2025/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 209 Loup Rivers Basin. * TIMING...Noon to 7 PM CST this evening, 11 AM to 6 PM MST this evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. Winds will shift to the northwest late this afternoon and remain gusty through the evening hours. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...Up to 71. * LIGHTNING...None. * IMPACTS...Any fire start will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
612 WWUS83 KLBF 260155 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 755 PM CST Tue Feb 25 2025 NEZ204-206-208>210-219-260300- /O.EXP.KLBF.FW.W.0002.000000T0000Z-250226T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 755 PM CST Tue Feb 25 2025 /655 PM MST Tue Feb 25 2025/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... Critical fire weather conditions are no longer expected tonight across central or western Nebraska so the Red Flag Warning will be allowed to expire. However humidity recovery overnight will be poor and winds will remain gusty through early tonight so continue to exercise caution with campfires, cigarettes, and other open flames. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 24, 9:24 PM MST, 3 hours 46 minutes earlier. Its key messages:
- Warm week ahead with average daily highs 10 to 20 degrees above normal.
- Gusty northwest winds this afternoon and again Tuesday afternoon though Wednesday. Wind gusts to 35 mph are possible.
- Elevated fire weather conditions are possible with near critical fire weather conditions Tuesday and Friday due to the combination of gusty winds and low humidity.
Area forecast discussion, Feb 24, 9:24 PM MST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1024 PM CST Mon Feb 24 2025 .KEY MESSAGES... - Warm week ahead with average daily highs 10 to 20 degrees above normal. - Gusty northwest winds this afternoon and again Tuesday afternoon though Wednesday. Wind gusts to 35 mph are possible. - Elevated fire weather conditions are possible with near critical fire weather conditions Tuesday and Friday due to the combination of gusty winds and low humidity. && .SYNOPSIS... Issued at 309 PM CST Mon Feb 24 2025 H5 analysis this morning had a fairly low amplitude pattern across the CONUS. The main features of note were a shortwave trough which extended from southern Alabama, west-southwest into southern Texas. Along the US-Canadian border, disturbances were noted over the northern Great Lakes and over northern Montana. A stronger disturbance was noted approximately 500 miles off the coast of southern Oregon. The northern Montana disturbance, had shifted east into western North Dakota this afternoon. South of this feature, a pseudo cold front/surface trough had pushed into northwestern portions of the forecast area this afternoon. A few radar returns were noted over northern portions of the forecast area this afternoon with no precipitation reaching the ground. Winds were gusty this afternoon and were generally in the 25 to 35 MPH range, however, Imperial did have a peak gust of 43 MPH over the past hour. Skies were clear to partly cloudy and temperatures as of 2 PM CST, ranged from 59 degrees at Gordon, to 66 degrees at Imperial. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 309 PM CST Mon Feb 24 2025 Gusty northwesterly winds in association with the surface trough mentioned above, will subside shortly after 01z this evening before shifting to the west and southwest overnight. Overnight lows will bottom out around 30 degrees across the area. On Tuesday, a shortwave will migrate across Montana, approaching the western Dakotas late in the day. A surface trough will migrate from the panhandle into central Nebraska by afternoon. Along and ahead of the trough, H85 temps will approach 14 to 16C Wednesday afternoon. With respect to temperatures Tuesday, trended highs more toward the upper end of the NBM, MET and MAV guidance as the deterministic NBM continues to have a slight cool bias. In addition to the very warm temperatures tomorrow, fire weather conditions could reach near critical levels, especially over the western half of the forecast area as the trough is expected to reside over central into northeastern Nebraska at 21z. Immediately behind the front, there is gust potential to over 25 MPH. This combined with minimum RH around 20 percent, will lead to some pockets of near critical fire weather conditions tomorrow afternoon, in western and northwestern areas. Winds will remain gusty into the evening hours given the decent amount of cold air advection behind the front. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 309 PM CST Mon Feb 24 2025 Gusty northwesterly winds will develop Wednesday afternoon as mainly clear skies and decent mixing potential up to H85 is expected. Winds at this level are forecast at around 20 to 25 KTS with a unidirectional component to the surface. Temperatures Wednesday will top out in the lower 50s with resultant min RH as low as 30 percent Wednesday afternoon. Temperatures will climb back into the upper 50s to lower 60s Thursday and Friday. Winds on Friday will be breezy with near critical fire weather conditions possible across the forecast area during the afternoon hours. Saturday looks to be slightly cooler, especially over the northeastern forecast area thanks to a shot of arctic air over the Great Lakes. ATTM, the bulk of this will stay well east of the forecast area, however some impacts of this will be felt in the northeastern forecast area. Beyond Saturday, temperatures will warm back upper 50s/60s for Sunday and Monday. The latest deterministic GFS and EC solns are hinting at Four Corners low midweek next week. The ensembles are still divergent with lifting this feature east as an open wave or closed low. This will play heavily in not only the amount of precipitation, but p-types and winter impacts. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1025 PM CST Mon Feb 24 2025 VFR conditions are expected to prevail through Tuesday night across all of western and north central Nebraska. Winds remain light from the southwest through sunrise, then strengthen from the west-northwest Tuesday afternoon. Gusts of 25 to 35kts are expected before winds weaken after sunset. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Brown
Hazardous weather outlook, Feb 24, 2:15 PM MST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 315 PM CST Mon Feb 24 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-252115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 315 PM CST Mon Feb 24 2025 /215 PM MST Mon Feb 24 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Elevated fire weather will continue through early evening due to a combination of well above average temperatures and gusty northwest winds. The strongest wind gusts will are expected across the Panhandle and southwest Nebraska, with gusts of 35 to 40 miles per hour. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather concerns possible during the afternoon hours on Tuesday, Thursday, and Friday, largely driven by above average temperatures and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.